MAUDE Adverse Event Report: STRYKER GMBH IMN SCREWS - LOCKING SCREW D5X42.5MM; SCREW, FIXATION, BONE

STRYKER GMBH IMN SCREWS - LOCKING SCREW D5X42.5MM; SCREW, FIXATION, BONE
Catalog Number 23605042S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported by the rep: "date of original fix (b)(6) 2024.Date of implant failure (b)(6) 2025.Planned for revision.Implants will be returned.Royal victoria hospital belfast for primary and revision surgery." further information from rep: "no events as such, presented with hip pain.No fall as far as we know.".
 
Additional Manufacturer Narrative
Please note the corrections to d9 and h6 device codes.The reported event could be confirmed based on details provided, only.Images available revealed both distal locking screws to be broken.Due to missing device, a physical evaluation was impossible.Furthermore, images provided were forwarded to an hcp for review and statement his comments ¿ excerpts: both distal screws are broken indeed.The healing status 8 months after surgery is most probably a non-union, there is little/some callus formation, but the fracture lines are still obvious, which is not what you would expect 8 months after surgery.Axial overload had led to continuous stresses and a significant weakening of the nail in the area of the lag screw thru hole, followed by the fatigue fracture after an implantation duration of approx.8 months, which is also supported by both failed locking screws.The screw is not designed to take over the intended use of nail in case of a non-intact situation occurs.The affected nail is designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Due to the broken nail, there was increased force transmission to the locking screw, which then finally broke as a result of overload.Based on the above the screw breakage is rather related to patient conditions and has to be classified as patient-patient factors issue.No discrepancies verified for the nail based on the available details.Adverse effects are clearly listed in the ifu and as pointed out ¿revision and additional surgery may be a consequence of these complications.With information available no deficiency of the screw in question could be verified.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
As reported by the rep: "date of original fix (b)(6) 2024.Date of implant failure (b)(6) 2025.Planned for revision.Implants will be returned.(b)(6) hospital (b)(6) for primary and revision surgery." further information from rep: "no events as such, presented with hip pain.No fall as far as we know.".

Brand Name
IMN SCREWS - LOCKING SCREW D5X42.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22950444
Report Number0008031020-2025-01448
Device Sequence Number21241597
Product Code HWC
UDI-Device Identifier07613327366136
UDI-Public(01)07613327366136(17)340831(10)K1D9874
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K193308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23605042S
Device Lot NumberK1D9874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale